Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX

April 30, 2007DeWitt County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2007, 7:14 PM CDT for DeWitt County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 7:14 PM CDT (00:14 UTC)
Expired
Apr 30, 2007, 7:30 PM CDT
In force
16 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 010015
SVREWX
TXC123-010030-
/O.NEW.KEWX.SV.W.0140.070501T0014Z-070501T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF HOCHHEIM...OR
  ABOUT 8 MILES SOUTH OF YOAKUM...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

LAT...LON 2928 9735 2903 9709 2909 9697 2938 9723

$$
1 follow-up statement
000 
WWUS54 KEWX 010031
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT MON APR 30 2007

TXC123-010037-
/O.EXP.KEWX.SV.W.0140.000000T0000Z-070501T0030Z/
DEWITT TX-
731 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR DEWITT COUNTY EXPIRED AT 730
PM CDT...

THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO 60 MPH
WINDS HAVE MOVED OUT OF DEWITT COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2928 9735 2903 9709 2909 9697 2938 9723

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:04 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 30, 7:04 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT MON APR 30 2007

.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS THROUGH 14Z WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AROUND 08Z LOCALLY
LOWERING VSBYS AT OR BELOW 3 MILES. ACTIVITY EXPECTED TO REMAIN
AROUND THE I-35 CORRIDOR TIL AROUND 15Z. CONDS IMPROVING TO VFR
AFT 15Z. KDRT TERMINAL VFR CONDITIONS EXPECTED TIL 08Z BECOMING
MVFR WITH CONDITIONS IMPROVING TO VFR AFT 14Z. SOUTHEAST WINDS
EXPECTED ALL TERMINALS FROM 10 TO 15 KTS.

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT MON APR 30 2007/

UPDATE...
HAVE CANCELLED THE TORNADO WATCH FOR OUR SOUTHWEST COUNTIES.
CONVECTIVE BOUNDARY IS NOW SOUTH OF DIMMIT COUNTY...ENDING THE
THREAT OF TORNADOES. ISOLATED SEVERE TSTM OVER DEWITT COUNTY WILL
BE MOVING INTO LAVACA COUNTY SHORTLY. THE SEVERE THREAT ACROSS OUR
SOUTHEAST COUNTIES WILL END BY 8 PM. LOOKS LIKE A LULL IN THE
ACTION AFTER 8 PM INTO THE EARLY MORNING HOURS OF TUESDAY. ANOTHER
UPPER LEVEL DISTURBANCE ROTATING AROUND THE UPPER LOW OVER THE
PANHANDLE IS EXPECTED TO MOVE ACROSS THE CWFA AFTER MIDNIGHT. THIS
WILL SET OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 423 PM CDT MON APR 30 2007/

DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS
FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO
BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS.
FORECASTS SHOW 500 HPA LOW OVER WEST TEXAS MOVING TO NORTH
TEXAS AND OKLAHOMA TONIGHT AND TUESDAY MORNING...THEN DRIFT
SLOWLY NORTHEAST TO ARKANSAS TUESDAY NIGHT AND WEDNESDAY.
WITH LOW NORTH OF SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY
MORNING...WILL CONTINUE THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS...THEN DECREASE SLOWLY FROM THE WEST
TUESDAY AFTERNOON AND EVENING...AS THE LOW PULLS FARTHER
AWAY FROM THE AREA. AS A RESULT SHOWED FLASH FLOOD WATCH
THROUGH NOON TUESDAY.

FOR WEDNESDAY...FORECASTS SHOW ANOTHER WEATHER SYSTEM APPROACHING
QUICKLY FROM THE WEST...SO SHOWED SLIGHT CHANCE OF SHOWERS
INCREASING TO A CHANCE OF SHOWERS OR THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY...AS NEXT 500 HPA LOW MOVES ACROSS THE
AREA FROM THE WEST.  AS THIS FASTER PACED SYSTEM MOVES OFF TO THE
EAST FRIDAY...SHOWED MOSTLY A PARTLY CLOUDY FORECAST FOR FRIDAY
AND SATURDAY WITH LITTLE OR NO RAIN. BY SUNDAY AND MONDAY OF
NEXT WEEK SHOWED INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
AGAIN IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD
BRING ANOTHER RAIN/WEATHER EVENT TO THE AREA IN THE EARLY TO
MID PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  64  80  67  85 /  80  50  50  40  20
AUSTIN BERGSTROM INTL AIRPORT  70  64  80  66  85 /  80  50  50  40  20
DEL RIO INTL AIRPORT           77  66  86  69  89 /  60  20  20  20  20
SAN ANTONIO INTL AIRPORT       68  65  82  69  85 /  80  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

13/02
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON APR 30 2007

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET
TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS
EVENING.

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF
TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE
WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS
EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM
CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO
TO KERRVILLE TO BURNET LINE THIS MORNING.

DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH
TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND
ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL
THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 30, 1:36 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     FUNNEL CLOUD     3 N CHEAPSIDE           29.33N 97.40W
04/30/2007                   GONZALES           TX   PUBLIC

            FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.

&&

PM
Local storm report, Apr 30, 3:16 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLASH FLOOD      1 N BOERNE              29.82N 98.74W
04/30/2007                   KENDALL            TX   LAW ENFORCEMENT

            NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
            COUNTY.

0303 PM     HAIL             WARING                  29.95N 98.80W
04/30/2007  M2.00 INCH       KENDALL            TX   LAW ENFORCEMENT

&&

PM
Local storm report, Apr 30, 5:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT MON APR 30 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      0 N CUERO               29.09N  97.29W
04/30/2007                   DEWITT             TX   AMATEUR RADIO

            FLOODING REPORTED IN THE CITY OF CUERO

&&

JME
Local storm report, Apr 30, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      CUERO                   29.09N 97.29W
04/30/2007                   DEWITT             TX   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED/CLOSED IN COUNTY

0700 PM     FLASH FLOOD      3 NE YOAKUM             29.32N 97.11W
04/30/2007                   LAVACA             TX   LAW ENFORCEMENT

            HIGH WATER RESCUE ON COUNTY ROAD 420

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:07 PM CDTSevere Thunderstorm WarningEWXLlano53 min
May 1, 5:34 PM CDTFlash Flood WarningEWXLlano3 hr
May 1, 5:53 PM CDTSevere Thunderstorm WarningEWXLlano37 min
May 1, 6:19 PM CDTSevere Thunderstorm WarningEWXWilliamson26 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningEWXLlano52 min
May 1, 6:52 PM CDTSevere Thunderstorm WarningEWXGillespie53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.